OTC Makers Move to One Concentration of Single-Ingredient Pediatric Liquid Acetaminophen Medicines

The Consumer Healthcare Products Association (CHPA), representing the makers of over-the-counter (OTC) single-ingredient liquid pediatric acetaminophen medicines, announced plans to convert these pediatric products to just one concentration. While the transition is taking place, starting in mid-2011, parents and caregivers can continue to use their current products with confidence as current labeling and dosing instructions for these children’s medicines are accurate for safe and appropriate use. Presently, families can purchase more than one concentration of single-ingredient pediatric liquid acetaminophen medicines in the United States. This voluntary change means the current children’s strength of liquid acetaminophen (160 mg / 5 mL) will become the only liquid concentration available for all children under 12-years-old, and the current concentrated infant drops will no longer be sold. Note: For OTC Single-Ingredient Pediatric Liquid Acetaminophen Concentration Chart – See Click Here Consumers should note that there will be a time period when both concentrations of infants’ acetaminophen liquid products (the concentrated drops and the new 160 mg / 5 mL concentration) will be available in stores and in medicine cabinets. Consumers should always read and follow the label and pay particular attention to the concentration, especially when a healthcare provider gives dosing instructions. The single-concentration liquid medicines will have additional enhancements to their age-appropriate dosing devices. Specifically, infants’ products will have syringes for more accurate dosing and flow restrictors. Children’s products, for ages two to under 12-years-old, will continue to offer dosing cups.
http://www.chpa-info.org/pressroom/05_05_11_PedAceConv.aspx